Oklahoma, 2019Flooding in Oklahoma, June 7 to 8, 2019
June 7 to 8, 2019 · NWS TSA · 2 events in 2 counties and zones
Widespread, heavy rain of one to three inches fell across northeastern Oklahoma on June 3rd, with another heavy rain event occurring across the region on June 6th. Upwards of four to six inches of rain occurred across portions of northeastern Oklahoma during that event.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread, heavy rain of one to three inches fell across northeastern Oklahoma on June 3rd, with another heavy rain event occurring across the region on June 6th. Upwards of four to six inches of rain occurred across portions of northeastern Oklahoma during that event. This excessive rainfall resulted in moderate flooding along the Illinois River near Watts and Tahlequah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 7, 9:30 AM CST, 15 minutes earlier.
Area forecast discussion, Jun 7, 9:30 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1030 AM CDT Fri Jun 7 2019
.DISCUSSION...
Upper level low spinning over southern Arkansas this
morning will spark additional scattered showers and
thunderstorms across the area Today. Have only made
a few adjustments to the forecast for Today to reflect
current trends.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...10
Hazardous weather outlook, Jun 7, 3:54 AM CST, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
454 AM CDT Fri Jun 7 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
454 AM CDT Fri Jun 7 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Western Arkansas and far Eastern Oklahoma.
ONSET...This Afternoon.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA...Western Arkansas and far Eastern Oklahoma.
ONSET...This Afternoon.
DISCUSSION...
Scattered thunderstorms are expected this afternoon, with the
greatest coverage over western Arkansas and far eastern Oklahoma.
Severe weather is not expected. The expected faster movement and
more limited coverage compared to yesterday will limit the flash
flood threat.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY thru MONDAY...No Hazards.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
EXTENDED DISCUSSION...
A cold front will move thru the area Tuesday into Wednesday, and
will bring the potential for isolated thunderstorms.
weather.gov/tulsa contains additional information.
Lacy
Flood, Adair
- When
- June 7, 9:45 AM CST to 8:45 PM CST
- Where
- Adair County, 0.89 mi SE of Watts to 2.07 mi W of Watts
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.110, -94.560
The Illinois River near Watts rose above its flood stage of 13 feet at 10:45 am CDT on June 7th. The river crested at 17.48 feet at 3:30 pm CDT on the 7th, resulting in moderate flooding. Farmland and permanent campgrounds were flooded from the Arkansas border to near Fidler's Bend. The river fell below flood stage at 9:45 pm CDT on the 7th.
Flood, Cherokee
- When
- June 7, 8:15 PM CST to June 8, 9:15 PM CST
- Where
- Cherokee County, Tahlequah to 1.32 mi SSE of Moodys
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.920, -94.970
The Illinois River near Tahlequah rose above its flood stage of 11 feet at 9:15 pm CDT on June 7th. The river crested at 14.49 feet at 12:30 pm CDT on the 8th, resulting in moderate flooding. Some roads were flooded and impassable. The river fell below flood stage at 10:15 pm CDT on the 8th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Tennessee, June 7 to 8, 2019$6.4 million · 3 events
- Flash Flooding and Heavy Rain in Tennessee, June 7, 2019$1.7 million · 5 events
- Flash Flooding and Heavy Rain in Mississippi, June 7, 2019$811,000 · 5 events
- Flash Flooding and Heavy Rain in Virginia, June 7, 2019$102,000 · 31 events
- Damaging Winds in Georgia, June 7, 2019$162,000 · 50 kt wind · 21 events
- Damaging Winds in Mississippi, June 7, 2019$160,000 · 55 kt wind · 11 events
- Tornado and Damaging Winds in Alabama, June 7, 2019$25,000 · EF0 · 3 events
- Hail and Damaging Winds in North Dakota, June 7 to 8, 20191.25 in hail · 14 events
- Damaging Winds in Texas, June 7, 2019$13,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Colorado, June 7, 20191.25 in hail · 7 events
- Flash Flood and Damaging Winds in South Carolina, June 7, 2019$3,000 · 60 kt wind · 7 events
- Flash Flooding and Flood in Virginia, June 7 to 9, 2019$7,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837586, 837589.